MAUDE Adverse Event Report: CORNEAT VISION, LTD. EVERPATCH+; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. EVERPATCH+; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Catalog Number 1044002
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The explanted devices were discarded by the user and are not available for evaluation.Based on the surgeon's description of the surgical technique, wound dehiscence is attributed to use error where the device was implanted directly under the conjunctival incision in all 3 cases.The current device instructions for use identifies the following possible complications: "detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed"; and "conjunctival retraction or wound dehiscence, which may lead to exposure of the device and could require a corrective procedure".The current instructions for use also recommends "in the short term after surgery, more frequent follow-up visits should be conducted to ensure proper wound healing." manufacturer reference #: (b)(4).
 
Event or Problem Description
Corneat received information from an uninvolved third-party suggesting that a colleague had implanted 3 everpatch+ devices and observed wound dehiscence in all 3 cases.Additional information was requested from the third party and this enabled corneat to identify the implanting surgeon who was later contacted.The implanting surgeon confirmed observing wound dehiscence in 3 everpatch+ cases, clarifying that these patients selected for his first use of the device were some of his worst candidates in terms of their ocular surface health.The surgeon described his surgical technique as a limbal-based approach with the surgical incision 5 mm posterior to the limbus.Importantly, all surgical wounds were closed directly over the everpatch+, deviating from the everpatch+ instructions for use which specifies "the device should not be implanted directly under a conjunctival incision".Tenon was not closed independently, but rather secured to the peripheral sclera.Two cases exhibited exposure immediately due to wound dehiscence and one exposure was observed 6 weeks post implantation.Two patients underwent surgical revision and revision surgery is planned for the third patient.Corneat requested event details for each of these patients.Once additional information becomes available a follow-up report will be submitted.

Brand Name
EVERPATCH+
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key22870084
Report Number3029772936-2025-00003
Device Sequence Number9081475
Product Code QWU
UDI-Device IdentifierG16010440020
UDI-Public+G16010440020/$20250113/14D20270713X
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1044002
Device Lot Number20250113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown